Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 81, NWS Tallahassee, FL

June 19, 2007Coffee County, Dale County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 19, 2007, 2:10 PM CDT for Coffee County, Dale County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2007, 2:10 PM CDT (19:10 UTC)
Expired
Jun 19, 2007, 2:36 PM CDT
In force
26 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

Counties Coffee County, AL, Dale County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1000 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1000 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 191910
SVRTAE
ALC031-045-192000-
/O.NEW.KTAE.SV.W.0081.070619T1910Z-070619T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
210 PM CDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COFFEE COUNTY IN SOUTHEAST ALABAMA...
  THIS INCLUDES THE CITY OF ELBA...
  DALE COUNTY IN SOUTHEAST ALABAMA...
  THIS INCLUDES THE CITY OF OZARK...

* UNTIL 300 PM CDT

* AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS NEAR
  60 MPH.  THIS STORM WAS LOCATED 9 MILES NORTH OF ELBA...AND
  MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARITON BY 240 PM CDT...
  7 MILES NORTH OF OZARK BY 245 PM CDT...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3162 8618 3140 8616 3138 8548 3162 8549

$$

9-FOURNIER
1 follow-up statement
000 
WWUS52 KTAE 191936
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
334 PM EDT TUE JUN 19 2007

ALC031-045-191944-
/O.CAN.KTAE.SV.W.0081.000000T0000Z-070619T2000Z/
DALE AL-COFFEE AL-
234 PM CDT TUE JUN 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR COFFEE AND DALE COUNTIES IS 
CANCELLED...

AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADARS INDICATED
THAT THE STORM PRODUCING WIND GUSTS NEAR 60 MPH ACROSS COFFEE COUNTY
HAD WEAKENED AND WAS NO LONGER SEVERE. HOWEVER...THE STORMS MOVING
TOWARD THE EAST AT 30 MPH ACROSS COFFEE AND DALE COUNTIES MAY STILL
PRODUCE WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND VERY HEAVY
RAIN. 

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3162 8613 3140 8616 3138 8548 3162 8549

$$

9-FOURNIER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 8:36 AM CDT, 5 hours 34 minutes earlier.

Area forecast discussion, Jun 19, 8:36 AM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
936 AM EDT TUE JUN 19 2007

.UPDATE...WATER VAPOR IMAGERY SHOWS A SHORT WAVE TROUGH JUST
WEST-NORTHWEST OF THE FORECAST AREA PROGRESSING EASTWARD INTO THE
REGION. THE 09Z SURFACE ANALYSIS SHOWS A COLD FRONT NORTHWEST OF THE
AREA AND A HIGH PRESSURE CENTERED OVER THE WESTERN ATLANTIC. THE
RIDGE AXIS ASSOCIATED WITH THE HIGH EXTENDS WESTWARD THROUGH THE
FLORIDA PENINSULA INTO THE CENTRAL GULF OF MEXICO GIVING WAY TO
LIGHT SOUTH-SOUTHWEST FLOW ACROSS THE FORECAST AREA. WILL UPDATE THE
ZONES TO TWEAK THE WX GRIDS FOR TODAY AND THIS EVENING. THE
MODIFIED 12Z SOUNDING (T=87, TD=72) GIVES A CAPE VALUE OF ALMOST
3400 J/KG, PWAT JUST BELOW TWO INCHES (1.91), AND A LIFTED INDEX
OF -7.35. VISIBLE IMAGERY DOES SHOW SOME BREAKS IN THE CLOUD
COVERAGE JUST WEST OF THE AREA...WHICH WILL PROVIDE A MORE
UNSTABLE ENVIRONMENT. THIS IN COMBINATION WITH THE UPPER-LEVEL
ENERGY APPROACHING FROM THE WEST AND PLENTY OF DEEP LAYER MOISTURE
COULD PRODUCE STRONG TO SEVERE TSTMS LATER THIS AFTERNOON AND INTO
THE EVENING HOURS.

&&

.AVIATION...VERY DIFFICULT TAF PACKAGE AS VIS AND CIGS WILL RUN THE
GAMUT OF FLIGHT CATEGORIES DURING THE NEXT 24 HRS AS SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE EASTWARD
ACROSS THE REGION. THE MOST LIKELY PERIOD OF EXTENDED VFR CONDITIONS
WILL BE THIS MORNING AT THE MAJORITY OF THE TAF SITES...BEFORE THE
CONVECTION BECOMES MORE WIDESPREAD THIS AFTERNOON AND EVENING...
INTERFERING WITH BOTH GENERAL AND COMMERCIAL AVIATION.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GMZ...NONE.

&&

AVIATION...GOULD
UPDATE...GIBBS
Hazardous weather outlook, Jun 19, 5:00 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT TUE JUN 19 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-201000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
600 AM EDT TUE JUN 19 2007 /500 AM CDT TUE JUN 19 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST
GEORGIA AND THE NORTHEAST GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT.
NUMEROUS SHOWERS ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED
TO DEVELOP ACROSS THE REGION TODAY. WHILE ISOLATED STRONG STORMS
WILL BE POSSIBLE...THE MAIN THREAT WILL BE THE POTENTIAL FOR
LOCALLY HEAVY RAIN. THE ATMOSPHERE IS VERY MOIST AND RAIN RATES
ARE EXPECTED TO BE HIGH. SINCE THE AREA HAS BEEN SO DRY THIS
YEAR...WIDESPREAD FLOODING IS NOT EXPECTED. HOWEVER...FLOODING OF
LOW LYING POOR DRAINAGE AREAS WILL BE POSSIBLE IN THE AREAS THAT
GET THE HEAVIEST SHOWERS. THERE IS A MODERATE RISK OF RIP CURRENTS
TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED ONCE
AGAIN ON THURSDAY OVER THE FLORIDA BIG BEND AND SOUTH CENTRAL
GEORGIA. THE ACTIVITY WILL DECREASE IN COVERAGE FURTHER TO THE
WEST AS DRIER AIR MOVES INTO THE REGION. ONCE AGAIN...HEAVY
RAINFALL WILL BE THE PRIMARY THREAT. WINDS ACROSS THE COASTAL
WATERS MAY APPROACH CAUTION LEVELS AT TIMES BOTH WEDNESDAY NIGHT
AND THURSDAY AS LOW PRESSURE DEVELOPS OVER THE SOUTHEASTERN
STATES. RAIN CHANCES WILL BE NEGLIGIBLE ON THURSDAY AND FRIDAY
WITH LOW CHANCES RETURNING FOR THE WEEKEND AND EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

18-WOOL

In the hours before

Special weather statement, Jun 19, 1:26 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
226 PM EDT TUE JUN 19 2007

ALZ065-066-068-191930-
COFFEE-DALE-GENEVA-
126 PM CDT TUE JUN 19 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COFFEE...DALE...AND GENEVA
COUNTIES...

* UNTIL 230 PM CDT

AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS ACROSS SOUTHERN ALABAMA...MOVING TOWARD
THE EAST AT 35 MPH. THESE STORMS WILL MOVE INTO WESTERN COFFEE AND
WESTERN GENEVA COUNTIES IN SOUTHEAST ALABAMA BY 2 PM CDT.

WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH
THESE STORMS. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL
DOWNPOURS UP TO 2 INCHES PER HOUR WHICH MAY CAUSE LOCALIZED FLOODING
OF STREETS AND LOW LYING AREAS.

9-FOURNIER
Special weather statement, Jun 19, 2:04 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
304 PM EDT TUE JUN 19 2007

FLZ018-019-192000-
JEFFERSON-MADISON-
304 PM EDT TUE JUN 19 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON AND MADISON
COUNTIES...

* UNTIL 400 PM EDT

AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
NORTH OF MONTICELLO TO 15 MILES SOUTH OF MONTICELLO...MOVING
EAST AT 20 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

ALSO...NEARLY FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THESE STORMS. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS.

9-FOURNIER

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.